Hail, White
- When
- August 5, 11:42 AM CST
- Where
- White County, 0.69 mi S of Mc Rae
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.110, -91.820
Some severe weather was seen across portions of Arkansas on the 5th and 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Some severe weather was seen across portions of Arkansas on the 5th and 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 8:39 AM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 939 AM CDT WED AUG 5 2015 .UPDATE... MADE A FEW TWEAKS TO THE FORECAST...MAINLY TO UP POPS A BIT IN THE NORTHERN HALF OF THE STATE FOR THIS MORNING AND AFTERNOON. OTHERWISE NO SIGNIFICANT CHANGES. SHORTWAVE MOVING ACROSS KS AND WRN MO IS KICKING OFF A LOT OF CONVECTION IN THOSE AREAS THIS MORNING...WITH AN MCS OVER SERN KS MOVING INTO NERN OK AND SWRN MO AT THIS TIME. A NEARLY QUASI- STATIONARY FRONTAL BOUNDARY IS PRESENT ACROSS MO...BUT WITH ALL OF THE CONVECTION THAT HAS BEEN OCCURRING...ITS NEARLY IMPOSSIBLE TO DISCERN EXACTLY WHERE THE BOUNDARY IS. SHORT TERM MODELS HAVE BEEN HAVING A DIFFICULT TIME GETTING A GOOD HANDLE ON THE CONVECTIVE SITUATION TODAY...HRRR HAS BEEN FLIP FLOPPING BACK AND FORTH ON A VARIETY OF SOLUTIONS...AND OUR LOCAL WRF MODEL FAILED TO INITIALIZE THE MCS PROPERLY OVER SERN KS...SO I CANNOT TAKE THE OUTPUT FROM THAT MODEL SERIOUSLY. IN ANY EVENT...THE MCS HAS BEEN SLOWLY DYING OUT OVER SERN KS PER RADAR TRENDS AND IR CLOUD TOP TEMPERATURES...AS ANTICIPATED...AND OUTFLOW FROM THAT COMPLEX IS STARTING TO DEVELOP A LINE OF THUNDERSTORMS EXTENDING FROM THE JOPLIN MO AREA SWWD TOWARD TULSA...MOVING TOWARD NWRN AR. SPC BASICALLY HAS THE NWRN QUARTER OF THE STATE IN A SLIGHT RISK WHICH LOOKS FAIRLY GOOD. 12Z SOUNDING SHOWS BL FAIRLY STABLE OVER CENTRAL AR...WITH ELEVATED CAPE VALUES IN THE 1000-1200 J/KG RANGE ACROSS THE NORTHERN HALF OF THE CWA. WITH AFTERNOON HEATING CAPE VALUES SHOULD HIT THE 1200-1500 J/KG RANGE. THERE ARE A FEW DECENT DRY LAYERS PER THE 12Z LIT SOUNDING. PUTTING THE MODELS ASIDE...LOOKS AS IF THE LINE OF CONVECTION IN NERN OK SHOULD MOVE INTO NWRN AR AND MOVE INTO THE NRN LIT CWA LATE THIS MORNING INTO EARLY AFTERNOON. A LITTLE LESS CERTAIN IS WHAT WILL HAPPEN AS THE COMPLEX MOVES SEWD INTO THE CENTRAL PART OF THE STATE LATER THIS AFTERNOON INTO TONIGHT. A LOT WILL BANK ON HOW QUICKLY THIS PROPOGATES INTO THE CENTRAL PART OF THE STATE...AND AS TO WHETHER OR NOT THIS EVOLVES INTO A PRIMARY LINE OF CONVECTION MOVING THROUGH...OR POSSIBLY WITH THE PRIMARY LINE FADING OUT WITH A SECONDARY...STRONGER LINE SEVERAL HOURS BEHIND IT AS SOME MODELS HAVE SUGGESTED. OVERALL...THE MAIN CONCERN RIGHT NOW IS FOR THE POTENTIAL FOR SEVERE STRAIGHT LINE WINDS...PRIMARILY FROM BOW ECHOES...AND THE POSSIBILITY OF LARGE HAIL ACROSS THE NORTHERN HALF OF THE STATE. OF COURSE I CANNOT RULE OUT THE POSSIBILITY OF HEAVY RAINFALL CAUSING LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS THE NORTHERNMOST COUNTIES...BUT WITH THE ANTICIPATED FAST MOVING STORMS...THIS MAY NOT DEVELOP INTO A SIGNIFICANT PROBLEM. 53 && .PREV DISCUSSION... /ISSUED 632 AM CDT WED AUG 5 2015/ AVIATION... SCATTERED CONVECTION WILL BE SEEN OVER THE NORTHERN HALF OF AR...WHILE MORE ISOLATED OVER THE SOUTHERN HALF. USED VCSH AND TEMPO TSTMS OVER NORTHERN AR...WHILE VCSH OVER CENTRAL TO SOUTHERN AR. VFR FLIGHT CONDITIONS WITH CEILINGS WILL BE SEEN...WITH ISOLATED MVFR WITH A TSTRM. WINDS WILL BE SE TO SW AT LESS THAN 10 MPH...THEN BECOME SE TO SW AT 5 TO 10 MPH. THROUGH THE DAY...ADDITIONAL CONVECTION WILL BE MAINLY OVER THE NORTHERN HALF OF AR. CONVECTION WILL BE SEEN THROUGH THE AFTERNOON TO EVENING...THEN LOWER IN INTENSITY AND COVERAGE OVERNIGHT. (59) PREV DISCUSSION... /ISSUED 239 AM CDT WED AUG 5 2015/ SHORT TERM...TODAY THROUGH SATURDAY SOME SCATTERED SHRA/TSRA MOVING ACROSS PORTIONS OF THE NRN HALF OF THE CWA EARLY THIS MORNING AS A WEAK UPPER WAVE PASSES EAST OVER A STATIONARY BOUNDARY ALONG THE MO/AR BORDER. EXPECT ADDITIONAL SHRA/TSRA TO BE POSSIBLE THROUGH THIS AFTERNOON AS AN ANOTHER UPPER WAVE PASSES SE OVER THE NRN SECTIONS OF THE STATE IN NW FLOW ALOFT. SOME STRONG TO SVR STORMS COULD BE SEEN...WITH INCREASED INSTABILITY JUST SOUTH OF THE MORNING CONVECTION. AS A RESULT...DO INCREASE POPS FURTHER SOUTH THAN BEFORE AS DESTABILIZATION WILL TAKE LONGER ACROSS NRN SECTIONS OF THE STATE DUE TO INCREASED CLOUD COVER FROM ONGOING CONVECTION. HIGHS THIS AFTERNOON WILL VARY FROM THE 80S ACROSS THE NORTH...TO THE MID AND UPPER 90S ACROSS THE SRN SECTIONS OF THE CWA. OVERNIGHT TONIGHT...ADDITIONAL SHRA/TSRA WILL BE POSSIBLE AS AN UPPER SHORTWAVE DROPS SE ACROSS SRN MO INTO NRN AR. SOME STRONG TO SVR STORM WILL CONTINUE TO BE POSSIBLE GIVEN THE COOLING TEMPS ALOFT WITH THIS SHORTWAVE. EXPECT DAMAGING WINDS AND LARGE HAIL TO BE THE PRIMARY THREATS. SOME LOCALIZED HEAVY RAINFALL COULD ALSO BE SEEN...POSSIBLY RESULTING IN SOME LOCALIZED FLASH FLOODING. THE BEST CHANCES FOR SEEING SOME PRECIP THROUGH TONIGHT WILL REMAIN ACROSS THE NRN HALF TO TWO THIRDS OF THE CWA...WITH SRN SECTIONS OF THE STATE REMAINING DRIER. AS A RESULT...LITTLE IMPROVEMENT IN THE DRY CONDITIONS AND INCREASING FIRE DANGER ACROSS THE SRN PORTION OF THE CWA IS EXPECTED AT THIS TIME. SOME ISOLATED TO SCATTERED SHRA/TSRA WILL BE POSSIBLE FOR PORTIONS OF THE CWA THU INTO FRI. HOWEVER...POPS WILL GRADUALLY DECREASE OVER TIME AS THE UPPER LEVEL RIDGE TO THE WEST EXPANDS BACK EAST OVER THE STATE. HOT AND HUMID CONDITIONS WILL RETURN BY THE WEEKEND...WITH THE MOST INFLUENCE FROM THE UPPER RIDGE BEING SEEN SAT INTO SUN. DO HAVE HIGHS BACK INTO THE 90S TO AROUND 100 BY THE END OF THE PERIOD...WITH HEAT INDEX VALUES ALSO RETURNING TO NEAR OR ABOVE HEAT ADV CRITERIA...ESPECIALLY ON SAT. DO HAVE SILENT POPS AT THE END OF THE PERIOD...BUT CANNOT RULE OUT AN ISOLATED SHRA/TSRA TO POP DURING THE AFTERNOON HEAT. LONG TERM...SUNDAY THROUGH TUESDAY THE EXTENDED FORECAST WILL MAINLY BE HOT AND DRY...UNTIL LATE IN THE PERIOD WHEN A FRONTAL BOUNDARY SAGS INTO AR AND BRINGS A BETTER CHANCE OF CONVECTION. THE UPPER LEVEL HIGH PRESSURE RIDGE WILL START OVER THE REGION...THEN GRADUALLY MOVE BACK TO THE WEST. THIS WILL ALLOW AN UPPER NW FLOW TO SET UP INTO THE REGION. MAINLY EARLY NEXT WEEK...UPPER SHORT WAVE ENERGY WILL MOVE CLOSER TO AR...AND SOME CONVECTION MAY BE SEEN OVER NORTHERN AR. ON TUESDAY...MODELS SHOW A FRONTAL BOUNDARY SAGGING SOUTHWARD INTO AR...AND A BETTER CHANCE OF CONVECTION WILL BE POSSIBLE ACROSS THE AR. THE FRONT MAY BRING SLIGHTLY COOLER AND DRIER WEATHER BEHIND IT...BUT THE MAIN IMPACT WILL NOT OCCUR UNTIL THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL WARM TO ABOVE NORMAL VALUES SUNDAY THROUGH MONDAY...THEN LOWER WITH THE FRONTAL BOUNDARY AS IT SAGS INTO AR. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 89 73 93 / 70 40 30 20 CAMDEN AR 79 97 78 100 / 30 20 20 10 HARRISON AR 70 89 71 93 / 70 30 30 20 HOT SPRINGS AR 78 96 78 98 / 40 30 20 10 LITTLE ROCK AR 76 94 77 98 / 60 40 30 20 MONTICELLO AR 78 95 78 98 / 30 30 20 10 MOUNT IDA AR 76 96 76 98 / 40 20 20 10 MOUNTAIN HOME AR 71 89 72 92 / 70 30 30 20 NEWPORT AR 73 89 73 93 / 70 40 30 20 PINE BLUFF AR 76 95 77 98 / 40 30 30 20 RUSSELLVILLE AR 75 94 76 97 / 60 30 30 20 SEARCY AR 74 90 74 94 / 60 40 30 20 STUTTGART AR 75 92 74 96 / 50 40 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 503 AM CDT WED AUG 5 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061015- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 503 AM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS ARKANSAS. THE MAIN AREAS WILL BE OVER THE NORTHERN HALF OF THE STATE. THERE IS THE POTENTIAL FOR SOME STRONG AND SEVERE STORMS...PRIMARILY OVER NORTHERN ARKANSAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. ISOLATED HEAVY RAIN WILL ALSO BE POSSIBLE. ADDITIONALLY...HEAT INDEX VALUES WILL CONTINUE IN THE 90S TO SOME 100 DEGREE READINGS OVER MUCH OF THE STATE...AND EXTRA CAUTION SHOULD BE TAKEN IF DOING OUTDOOR ACTIVITIES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...AND TO A LOWER EXTENT FRIDAY...ACROSS ARKANSAS. THE MAIN AREAS WILL BE OVER THE NORTHERN HALF OF THE STATE AS THE WEAK FRONT MOVES NORTH AS A WARM FRONT...AND SOME UPPER ENERGY MOVES THROUGH THE REGION. OTHERWISE...RAIN CHANCES LOWER SIGNIFICANTLY OVER THE WEEKEND AND THROUGH MONDAY...AS UPPER HIGH PRESSURE BUILDS INTO THE REGION. THIS WILL ALSO INCREASE HEAT INDEX VALUES TO 100 TO AROUND 110 DEGREES AND HEAT ADVISORIES MAY BE NEEDED AGAIN FOR MUCH OF ARKANSAS...ESPECIALLY OVER CENTRAL AND SOUTHERN ARKANSAS. EXTRA CAUTION SHOULD BE TAKEN IF DOING OUTDOOR ACTIVITIES TO MINIMIZE THE AFFECT OF THE HIGH HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED NATURE OF ANY STRONG TO SEVERE STORMS. STORM REPORTS ARE REQUESTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1134 AM CDT WED AUG 5 2015
ARZ003-012-021-030-051730-
JOHNSON AR-BOONE AR-NEWTON AR-LOGAN AR-
1134 AM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...NORTHERN
LOGAN...NEWTON AND BOONE COUNTIES UNTIL 1230 PM CDT...
AT 1133 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO 6 MILES
NORTHWEST OF SAINT PAUL TO SHORT. THIS LINE WAS MOVING TO THE
SOUTHEAST AT 35 TO 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRISON...JASPER...HARTMAN...BERGMAN...WESTERN GROVE...VALLEY
SPRINGS...OMAHA...CAPPS...UPPER BUFFALO WILDERNESS AREA...SELF...
DEVILS KNOB...WALNUT...CARVER...ROSETTA...PRUITT...LOST VALLEY STATE
PARK...ROBERSON HOLLOW...MYRTLE...ERBIE AND OLVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 9296 3595 9295 3540 9367 3545 9371
3577 9369 3576 9352 3588 9352 3597 9345
3608 9344 3608 9348 3612 9348 3612 9330
3650 9329
TIME...MOT...LOC 1633Z 337DEG 35KT 3625 9333 3588 9386 3555 9450
53SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1214 PM CDT WED AUG 5 2015
ARZ003>005-012-013-023-051745-
SEARCY AR-VAN BUREN AR-BOONE AR-NEWTON AR-MARION AR-BAXTER AR-
1214 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...
MARION...EAST CENTRAL NEWTON...SEARCY...EASTERN BOONE AND
NORTHWESTERN BAXTER COUNTIES UNTIL 1245 PM CDT...
AT 1213 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DIAMOND CITY TO NEAR
CARVER...AND MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME...BULL SHOALS...MARSHALL...YELLVILLE...GASSVILLE...
FLIPPIN...LAKEVIEW IN BAXTER COUNTY...DIAMOND CITY...WESTERN GROVE...
LEAD HILL...PYATT...ARKAWANA...DUGGER...WININGTON...RUSH...
BOHANNON...EULA...OZARK REGIONAL AIRPORT...DUFF AND WOOLUM.
LAT...LON 3560 9260 3588 9304 3595 9295 3650 9296
3649 9231
TIME...MOT...LOC 1713Z 299DEG 34KT 3647 9296 3600 9308
53The Little Rock radar (KLZK), 50 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree fell onto a house.
A large tree was across the road in Petit Jean State Park.
Numerous trees were down in Oppelo.
Some trees and power lines were blown down in Conway.
Trees were blown down on Fortson Road.
A large tree fell on a house and a roof was partially taken off of an apartment complex.
Trees and power lines were blown down at highway 7 and Bakers Creek Road.
Some power poles were blown down near the intersection of Weir Road and East Main Street in Russellville.
Some structural damage to some buildings occurred, along with some trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598623, 598624, 598626, 598639, 598627, 598629, 598633, 598643, 599099, 599100.